Texas, 2012Hail and Damaging Winds in Texas, June 12, 2012
June 12, 2012 · NWS HGX · 14 events in 4 counties and zones
A broken line of strong thunderstorms produced widespread wind damage across portions of Montgomery and Harris counties as they moved southward towards the Houston metro area. Additional thunderstorms developed late that evening across the far northwestern counties of southeast Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $118,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of strong thunderstorms produced widespread wind damage across portions of Montgomery and Harris counties as they moved southward towards the Houston metro area. Additional thunderstorms developed late that evening across the far northwestern counties of southeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 12, 11:25 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 12, 11:25 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1225 PM CDT TUE JUN 12 2012
.AVIATION...
NORTHERN TAF SITES (ROUGHLY NORTH OF I-10) HAVE THE BEST CHANCE FOR
SHRA/TSRA THIS AFTERNOON AS ACTIVITY DEVELOPS ALONG WESTERN EDGE OF
LOUISIANA MCS AND ADDITIONAL ACTIVITY DEVELOPS TO OUR NORTHWEST ALONG
AND AHEAD OF STRENGTHENING NORTH CENTRAL TEXAS MCS. NOT SURE HOW FAR
SOUTH OF I-10 EVERYTHING WILL GET LATER THIS AFTERNOON AND THIS EVENING
DUE TO A MORE CAPPED AIR MASS. FOR TONIGHT...COULD SEE MVFR CEILINGS
AND MAYBE SOME FOG DEPENDING ON WHERE TODAY'S RAINS FALL. BECOMING VFR
AREA WIDE TOMORROW MORNING WITH ANOTHER CHANCE OF SHRA/TSRA TOMORROW
AFTERNOON. 42
&&
.PREV DISCUSSION... /ISSUED 1049 AM CDT TUE JUN 12 2012/
UPDATE...
TRICKY FORECAST THIS MORNING AS MOST OF THE HIGHER RES MODELS DO
NOT APPEAR TO HAVE INITIALIZED WELL WITH THE MCS TO OUR EAST.
SURFACE WINDS SHOW A BIT OF CONVERGENCE ACROSS OUR NORTHERN
COUNTIES AND A FEW SHOWERS HAVE DEVELOPED IN THIS AREA OVER THE
LAST HOUR OR SO. HAVE INCREASED POPS ACROSS THE NORTHERN HALF OF
THE REGION THROUGH THIS EVENING AND ADDED A MENTION OF ISOLATED
SEVERE ACROSS OUR NORTHEASTERN COUNTIES THIS AFTERNOON. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 95 74 93 74 94 / 30 30 20 10 10
HOUSTON (IAH) 95 77 94 74 93 / 30 30 10 10 20
GALVESTON (GLS) 89 80 89 80 89 / 30 10 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...42
Hazardous weather outlook, Jun 12, 8:33 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
933 AM CDT TUE JUN 12 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-131445-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
933 AM CDT TUE JUN 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
...SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN HALF OF
SOUTHEAST TEXAS TODAY...
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS. SOME OF
THESE THUNDERSTORMS COULD BE SEVERE...MAINLY ALONG AND NORTHEAST
OF A LINE FROM COLLEGE STATION TO LIBERTY. THE PRIMARY SEVERE
WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS.
THE THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE EVENING HOURS
AND POSSIBLY EXTEND FURTHER SOUTHWARD TOWARDS THE INTERSTATE 10
CORRIDOR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WARM AFTERNOON TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT
INDEX VALUES ABOVE 100 DEGREES DURING THE AFTERNOON HOURS EACH DAY
THROUGH THE REST OF THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE
NORTHERN HALF OF SOUTHEAST TEXAS.
In the hours before
Special weather statement, Jun 12, 11:56 AM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1256 PM CDT TUE JUN 12 2012
TXZ179-121845-
POLK TX-
1256 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 145 PM CDT...
AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CORRIGAN...OR 14 MILES SOUTH
OF DIBOLL...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORRIGAN AND SEVEN OAKS.
LAT...LON 3067 9473 3094 9499 3111 9481 3095 9464
3076 9461
TIME...MOT...LOC 1752Z 335DEG 13KT 3098 9484Special weather statement, Jun 12, 12:21 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX 121 PM CDT TUE JUN 12 2012
TXZ163-164-121900-
TRINITY TX-HOUSTON TX-
121 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY AND EASTERN
HOUSTON COUNTIES UNTIL 200 PM CDT...
AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF CROCKETT...MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GROVETON AND KENNARD.
LAT...LON 3141 9513 3113 9487 3099 9518 3132 9531
TIME...MOT...LOC 1817Z 323DEG 15KT 3130 9517
Special weather statement, Jun 12, 12:36 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
136 PM CDT TUE JUN 12 2012
TXZ198-121915-
GRIMES TX-
136 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES COUNTY UNTIL
215 PM CDT...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM AROUND 5 MILES NORTH OF BEDIAS... MOVING
SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
GRIMES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN TEXAS.
LAT...LON 3056 9583 3061 9611 3078 9612 3083 9610
3086 9587
TIME...MOT...LOC 1830Z 306DEG 3KT 3082 9600Special weather statement, Jun 12, 1:02 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
202 PM CDT TUE JUN 12 2012
TXZ163-164-121945-
TRINITY TX-HOUSTON TX-
202 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR TRINITY AND SOUTHEASTERN HOUSTON
COUNTIES UNTIL 245 PM CDT...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES EAST OF CROCKETT...MOVING SOUTH AT 5
MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
TRINITY AND SOUTHEASTERN HOUSTON COUNTIES.
LAT...LON 3114 9501 3100 9528 3130 9537 3134 9521
TIME...MOT...LOC 1856Z 348DEG 4KT 3127 9525
Special weather statement, Jun 12, 1:10 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX 210 PM CDT TUE JUN 12 2012
TXZ178-122000-
SAN JANCINTO TX-
210 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JANCINTO COUNTY
UNTIL 300 PM CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF COLDSPRING...OR
17 MILES WEST OF LIVINGSTON...MOVING SOUTH AT 5 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHEPHERD AND COLDSPRING.
LAT...LON 3037 9521 3066 9534 3073 9518 3048 9496
TIME...MOT...LOC 1908Z 342DEG 5KT 3063 9522
Thunderstorm Wind, San Jacinto
- When
- June 12, 1:42 PM CST to 1:50 PM CST
- Where
- San Jacinto County, 5.45 mi SW of Liberty Hill
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 30.456, -95.224
Trees were downed along FM 1725 and FM 2025 west of Shepherd.
Thunderstorm Wind, Montgomery
- When
- June 12, 3:18 PM CST to 3:25 PM CST
- Where
- Montgomery County, 0.7 mi SSW of Conroe
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 30.311, -95.456
Trees and street signs were downed with some traffic lights damaged. Several homes were damaged by trees falling on them.
Thunderstorm Wind, Montgomery
- When
- June 12, 3:37 PM CST
- Where
- Montgomery County, 3.07 mi SSE of Egypt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 30.182, -95.544
Trees downed in the road at the intersection of Forestgate and Woodlands Parkway.
Thunderstorm Wind, Montgomery
- When
- June 12, 3:40 PM CST
- Where
- Montgomery County, 1.64 mi SSE of The Woodlands
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 30.127, -95.443
Large tree limbs were downed near the intersection of Interstate 45 and Rayford/Sawdust road. Pea sized hail was also reported.
Thunderstorm Wind, Montgomery
- When
- June 12, 3:42 PM CST
- Where
- Montgomery County, 0.52 mi WNW of Lake Conroe Dam
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.352, -95.559
Trees blown down south of the Lake Conroe dam.
Thunderstorm Wind, Montgomery
- When
- June 12, 3:44 PM CST to 3:54 PM CST
- Where
- Montgomery County, 2.49 mi WSW of Shenandoah
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.160, -95.490
Numerous trees were downed in The Woodlands.
Thunderstorm Wind, Harris
- When
- June 12, 3:48 PM CST
- Where
- Harris County, 2.9 mi WNW of Spring Skyline Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 30.082, -95.476
A small tree was blown through brick wall of a residence near Spring Stuebner road west of Interstate 45.
Thunderstorm Wind, Montgomery
- When
- June 12, 3:48 PM CST
- Where
- Montgomery County, 2.49 mi WSW of Shenandoah
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.160, -95.490
A business sign was blown down onto a car.
Hail, Harris
- When
- June 12, 3:54 PM CST
- Where
- Harris County, 0.48 mi NW of Spring Skyline Arpt
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 30.075, -95.436
Nickel sized hail was reported at the intersection of FM 2920 and Interstate 45.
Thunderstorm Wind, Harris
- When
- June 12, 3:54 PM CST
- Where
- Harris County, 2.14 mi SW of Westfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 29.997, -95.425
A street sign was damaged near the intersection of Richey Road and Interstate 45.
Hail, Harris
- When
- June 12, 4:05 PM CST
- Where
- Harris County, 1.06 mi SE of (Iah)houston Intl Ar
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 29.971, -95.336
Quarter sized hail was reported at FAA Air Route Traffic Control Center located at Intercontinental Airport.
Thunderstorm Wind, Harris
- When
- June 12, 4:08 PM CST
- Where
- Harris County, 1.2 mi S of Spring Skyline Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 30.053, -95.433
Trees blown down at the intersection of Cypresswood and Interstate 45.
Thunderstorm Wind, Harris
- When
- June 12, 4:12 PM CST
- Where
- Harris County, 1.19 mi E of Westfield
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 30.020, -95.380
Wind gust reported at the intersection of FM 1960 and Aldine Westfield.
Thunderstorm Wind, Burleson
- When
- June 12, 4:45 PM CST to 4:55 PM CST
- Where
- Burleson County, 3.45 mi WSW of Tunis
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.524, -96.570
Numerous reports of wind damage in Burleson County. Trees and powerlines downed along FM 1362 in Caldwell and trees downed along County Road 268 near Snook.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Louisiana, June 12, 2012$5.7 million · 65 kt wind · 13 events
- Tornadoes and Hail in New Mexico, June 12, 2012$367,000 · EF1 · 19 events
- Flash Flooding in New York, June 12, 201210 injured · $20,000 · 3 events
- Hail and Damaging Winds in Texas, June 12, 2012$140,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Texas, June 12, 2012$120,000 · 1.75 in hail · 11 events
- Tornado and Flash Flood in Texas, June 12, 2012$36,000 · EF1 · 9 events
- Hail and Damaging Wind in New Mexico, June 12, 2012$34,000 · 2 in hail · 11 events
- Damaging Winds in Virginia, June 12, 2012$39,000 · 60 kt wind · 7 events
- Drought in Indiana, June 12 to 30, 201233 events
- Flash Flood and Damaging Wind in Mississippi, June 12, 2012$23,000 · 50 kt wind · 2 events
- Damaging Wind in Florida, June 12, 2012$20,000 · 55 kt wind · 1 event
- Flooding and Hail in Texas, June 12 to 13, 20122.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395745, 395747, 395749, 395750, 395751, 395756, 395752, 395753, 395741, 395755, 395744, 395757, 395759, 395758.